Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 37, NWS Great Falls, MT

December 16, 2013

NWS Great Falls, MT issued this high wind warning at Dec 16, 2013, 3:15 AM MST. It took effect at Dec 17, 2013, 3:00 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2013, 3:15 AM MST (10:15 UTC)
In effect from
Dec 17, 2013, 3:00 AM MST
Expired
Dec 18, 2013, 10:03 AM MST
In force
31 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 161015
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
315 AM MST MON DEC 16 2013


MTZ009-010-012-014-048-050-162300-
/O.NEW.KTFX.HW.W.0037.131217T1000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD
315 AM MST MON DEC 16 2013

...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST
WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE FORECAST TO DEVELOP LATE TONIGHT AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO
  65 MPH ARE EXPECTED.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES
  TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS
  OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... 
  MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... 
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS 

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
7 follow-up statements
000 
WWUS75 KTFX 162030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
130 PM MST MON DEC 16 2013

MTZ009-010-012-014-048-050-171215-
/O.CON.KTFX.HW.W.0037.131217T1000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD
130 PM MST MON DEC 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 5 AM
MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 5 AM
MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES 
  TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED 
  AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN 
  PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING...
  MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... 
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS 

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 171004
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
304 AM MST TUE DEC 17 2013

MTZ009-010-012-014-048-050-172300-
/O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD
304 AM MST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS WILL DEVELOP THIS MORNING AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 
  TO 65 MPH ARE EXPECTED.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES 
  TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED 
  AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN 
  PASSES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... 
  MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... 
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 172132
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST TUE DEC 17 2013

MTZ009-010-012-014-048-050-181200-
/O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD
232 PM MST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH TONIGHT.

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60
  TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE EXPECTED
  IN THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED
  ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN
  SOME MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING...
  MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS.

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 180409
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 PM MST TUE DEC 17 2013

MTZ044-181200-
/O.EXA.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...SHELBY
909 PM MST TUE DEC 17 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE EXPECTED THROUGH MIDNIGHT BUT THEN
  SHOULD DIMINISH LATE TONIGHT. 

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60
  TO 65 MPH ARE LIKELY.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED
  ROADS. 

* LOCATIONS AFFECTED INCLUDE: SHELBY.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-012-014-048-050-181200-
/O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD
909 PM MST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE EXPECTED THE REST OF TONIGHT
  MAINLY OVER THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. 

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60
  TO 65 MPH ARE LIKELY. ISOLATED GUSTS NEAR 75 MPH WILL OCCUR IN
  THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE 
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH 
  ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE 
  POSSIBLE IN SOME MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING...
  MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... 
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. 

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 180440
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
940 PM MST TUE DEC 17 2013

MTZ045-181200-
/O.EXA.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
LIBERTY-
INCLUDING THE FOLLOWING LOCATIONS...CHESTER
940 PM MST TUE DEC 17 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE EXPECTED THROUGH MIDNIGHT BUT 
  THEN SHOULD DIMINISH LATE TONIGHT. 

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60
  TO 65 MPH ARE LIKELY.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE 
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH 
  ORIENTED ROADS.

* LOCATIONS AFFECTED INCLUDE: CHESTER.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-012-014-044-048-050-181200-
/O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...CHOTEAU...
STANFORD
940 PM MST TUE DEC 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING: STRONG WEST WINDS ARE EXPECTED THE REST OF TONIGHT
  MAINLY OVER THE ROCKY MOUNTAIN FRONT.

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF
  60 TO 65 MPH ARE LIKELY. ISOLATED GUSTS NEAR 75 MPH WILL 
  OCCUR IN THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT. 

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE 
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH 
  ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE 
  POSSIBLE IN SOME MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING...
  MARIAS PASS...SHELBY...CUT BANK...GREAT FALLS... KINGS HILL 
  PASS...FLESHER PASS...LINCOLN...MACDONALD PASS... ROGERS 
  PASS. 

* THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 181147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MST WED DEC 18 2013

MTZ010-012-014-044-045-050-181300-
/O.CAN.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS...SHELBY...CHESTER...STANFORD
447 AM MST WED DEC 18 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WEST WINDS HAVE DIMINISHED. THEREFORE THE HIGH WIND WARNING
HAS BEEN ALLOWED TO EXPIRE. 

$$

MTZ009-048-181900-
/O.EXT.KTFX.HW.W.0037.000000T0000Z-131218T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
447 AM MST WED DEC 18 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. 

* TIMING: STRONG WEST WINDS WILL CONTINUE THROUGH THIS MORNING
  ALONG AND IMMEDIATELY ADJACENT TO THE ROCKY MOUNTAIN FRONT. A
  COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE THIS
  MORNING...SHIFTING WINDS TO THE NORTH.  

* WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60
  TO 65 MPH ARE LIKELY. 

* IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE 
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH 
  ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE 
  POSSIBLE IN SOME MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.


* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 181703
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1003 AM MST WED DEC 18 2013


MTZ009-048-181815-
/O.CAN.KTFX.HW.W.0037.000000T0000Z-131218T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1003 AM MST WED DEC 18 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BRISK WINDS WILL CONTINUE ACROSS THE REGION ALTHOUGH VERY STRONG
AND POTENTIALLY DAMAGING WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 15, 10:40 PM MST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 15, 10:40 PM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 PM MST Sun Dec 15 2013

UPDATED AVIATION SECTION

.DISCUSSION...
An upper level shortwave trof crossing the central Canadian Rockies
is forcing the associated surface boundary further east away from
the mountains. Consequently, surface analysis shows a weakening
pressure gradient over the northern Rockies. Wind gusts peaked again
early this evening but now are weakening below warning criteria for
areas away from the Rocky Mountain Front. Therefore, have canceled
portions of the high wind warning but will keep it going along the
Rocky Mountain Front where gusts continue to exceed 60 mph. Isolated
snow showers will continue over the Rocky Mountains. The overnight
forecast retains a chance for light snow flurries over northeastern
Hill/Blaine Counties as a secondary surface boundary marked by
observed pressure rises slides across the international border.

&&

.AVIATION...
UPDATED 0540z.
Northwest flow aloft will continue. A weak disturbance aloft will
move across northeast Montana overnight allowing for a continuation
of mid and high level clouds and the possibility of isolated snow
showers. Strong gusty winds will continue along the Rocky Mountain
Front but will decrease after 12z. Winds will also decrease over the
plains overnight. VFR conditions prevail with MVFR conditions
possible in the vicinity of snow showers, mainly northeast Montana.

&&

.PREV DISCUSSION...
/ISSUED 430 PM MST Sun Dec 15 2013/

..ANOTHER ROUND OF STRONG WINDS EXPECTED ON TUESDAY...

Tonight through Tuesday...Strong and gusty winds will continue
along the Rocky Mountain Front and over the adjacent plains
tonight. Models suggest that there will be another peak in wind
speeds overnight but by Monday morning winds across the forecast
area should diminish below high wind criteria. The lull in the
winds is expected to last through the day and into Monday night.
However, another blast of strong winds will move over North
Central Montana on Tuesday. Models suggest that this episode could
produce even stronger winds than those seen in the current event,
especially along the Rocky Mountain Front. Prefer not to issue a
High Wind Watch for Tuesday while an existing event is ongoing and
am even more reluctant to extend the time frame of the current
warning into Tuesday given there will be a 24-hour period without
strong winds. I have updated the Hazardous Weather Outlook to
mention the strong winds on Tuesday and have substantially
increased forecast winds for the period in question but will not
make any changes to highlights. I would expect, however, that new
highlights will be issued shortly after the current event ends.
Temperatures will remain above seasonal averages through the
entire short term period with dry conditions prevailing at lower
elevations. mpj

Wednesday through Sunday...Transition to a more amplified upper
level weather pattern occurs mid-week as an upper high pressure
ridge builds over the eastern Pacific digging out a lower pressure
trough over the western states keeping Montana in a northwest flow
aloft through the remainder of the week. As the trough carves out,
the door is opened for another round of cold air to slide south out
of Canada with widespread precipitation developing behind the cold
front which will push through the area Wednesday and Wednesday
night. This will likely result in Wednesday's high temps occurring
early in the day over northern portions of the forecast area with
falling temps through Wednesday afternoon. Precipitation amounts for
Wednesday and Wednesday night should bring about 1-4 inches of
snowfall over the plains/valleys with 4-8 inches in the mountains.
Models continue to indicate that this round of colder temps will not
be as pronounced as the cold episode earlier this month with
temperatures Wednesday night and Thursday night mainly falling into
the single digits above/below zero with high temps on Thursday
mainly in the single digits and low teens above zero. Models also
continue to advertise this cool down being relatively short lived
with temperatures moderating on Friday as a lee-side trough and
downslope winds develop in advance of another system moving
southeast into Alberta. GFS and ECMWF models handle the evolution of
these shortwaves somewhat differently next weekend with the GFS
taking the energy further to the east and maintaining a lee-side
trough at the surface over North central MT while the ECMWF moves
the energy SE on a more westward trajectory, allowing another cold
airmass to at least partially slide into the forecast area on
Saturday. Have kept forecast temps and pops near climatological
values for this period with hope for better agreement in later model
runs.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  45  30  51 /   0   0   0   0
CTB  31  44  27  48 /   0   0   0   0
HLN  26  42  24  44 /  10  10   0   0
BZN  21  39  20  44 /  10  10  10   0
WEY  10  29  10  33 /  20  10  10   0
DLN  21  40  21  44 /   0   0   0   0
HVR  24  39  18  44 /  20  10   0   0
LWT  29  44  24  51 /  10  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING until 5 AM MST Monday Central and Southern
Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Eastern Glacier.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 15, 8:49 PM MST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
849 PM MST SUN DEC 15 2013

MTZ009-010-014-048-170400-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
849 PM MST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING CONTINUES THOUGH 5 AM MST MONDAY. STRONG
WESTERLY WINDS OF 35 TO 45 MPH WILL GUST TO 60 MPH OR HIGHER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL DIMINISH ON MONDAY BUT ANOTHER PERIOD OF VERY STRONG
WIND IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT.

A STRONG LOW PRESSURE SYSTEM WILL BRING WIDESPREAD LIGHT SNOW AND
SHARPLY COLDER TEMPERATURES ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WINDS OR WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ008-011>013-015-044>047-049>055-170400-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
849 PM MST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL DIMINISH ON MONDAY BUT ANOTHER PERIOD OF VERY STRONG
WIND IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT.

A STRONG LOW PRESSURE SYSTEM WILL BRING WIDESPREAD LIGHT SNOW AND
SHARPLY COLDER TEMPERATURES ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.